MAUDE Adverse Event Report: BAUSCH + LOMB MICROFLOW NDL 30 DEG STERILE; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB MICROFLOW NDL 30 DEG STERILE; UNIT PHACOEMULSIFICATION
Model Number DP8230S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
A user facility in the united kingdom reported that the surgeon found a sharp fragment of phaco needle coming out from the handpiece when performing phaco during cataract surgery.It was identified as a broken part of the phaco needle.The surgeon filled the eye cavity with eyefill hd and removed the fragment carefully from the eye.No extra medications prescribed to the patient apart from the standard discharge drops.Surgeon confirmed the fragment had been removed from the eye safely and the impact to the patient was minimal.The product has been discarded.
 
Additional Manufacturer Narrative
The device has been discarded and cannot be returned for evaluation.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The root cause of this complaint could not be determined as the complaint unit was not available for analysis.The investigation is complete.
 
Additional Manufacturer Narrative
Although the product has not been received for evaluation, a review of the photos attached to the complaint file was performed.The one photo shows an opened dp8230s pouch from lot x8311.Another photo shows a green phaco needle being held by gloved fingertips.It is clear by this photo that a section of the hub rim is broken off and missing.The next photos show a green colored particle in a half-moon or semi-circle shape, in the patient's eye.The particle is similar in appearance to the color of the needle and similar in shape to the missing broken rim section on the needle hub.Further review also noted damage or gouges on the threads of the needle as well.The rest of the needle is not visible in the photos.It cannot be determined if the shaft or tip is damaged.The cause of the broken rim section and the damaged needle threads cannot be determined by viewing the photo alone.The investigation is complete.

Brand Name
MICROFLOW NDL 30 DEG STERILE
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd
st. louis, MO 63122
6362263089
MDR Report Key24270059
Report Number0001920664-2026-00014
Device Sequence Number10059094
Product Code HQC
UDI-Device Identifier00757770056484
UDI-Public(01)00757770056484(17)280608(10)X8311
Combination Product (Y/N)N
PMA/510(K) Number
K954340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDP8230S
Device Lot NumberX8311
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer01/13/2026
05/06/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date02/09/2026
05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown